MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE EPIC¿ VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC - MAPLE GROVE EPIC¿ VASCULAR; STENT, ILIAC
Model Number H74939200104070
Medical Device Problem Codes Bent (1059); Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient age at the time of event: 18 years or older.(b)(4).Device evaluated by manufacturer: returned product consisted of an epic self-expanding stent system.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Various kinks were noticed on the inner liner approximately from the marker band to 7cm distal.The stent was not returned.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.There was no evidence of any damage or irregularities contributing to the reported deployment difficulty.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
It was reported that deployment difficulties and stent damaged occurred.The 90% stenosed target lesion was located in a mildly tortuous and mildly calcified iliac artery.The 10x40x75mm was attempted to be deployed; however, the outer sheath became caught which resulted in damaging the epic¿ stent.The epic¿ was removed and the procedure was successfully completed with a 9x40mm epic¿ stent.No patient complications were reported.

Brand Name
EPIC¿ VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6629524
Report Number2134265-2017-05716
Device Sequence Number849444
Product Code NIO
UDI-Device Identifier08714729805014
UDI-Public(01)08714729805014(17)20211103(10)19927517
Combination Product (Y/N)N
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2021
Device Model NumberH74939200104070
Device Catalogue Number39200-10407
Device Lot Number19927517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2017
Initial Report FDA Received Date06/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1